Menu

Overcoming Pregnancy Challenges


Why Antibiotics Often Cause Yeast Infections

If you recently took an antibiotic for a sinus infection or any other type of infection in your body, there is a chance you might start feeling a yeast infection developing. Yeast infections are miserable, and they commonly occur in women after taking antibiotics. Here are several things to understand about this.

Why do antibiotics cause yeast infections?

Antibiotics are great for killing off all types of infections in the body, but they have side effects. When you take an antibiotic, it actually eliminates bacteria from your body. The goal of an antibiotic is to eliminate the bacteria that is causing the infection; however, most antibiotics do not just target that particular bacteria. Instead, they target all the bacteria, including good bacteria that your body needs.

A yeast infection occurs when the level of good bacteria diminishes, and this is a direct result of antibiotics. When there is not enough good bacteria in your body, your bacteria levels become imbalanced, and this leaves your feminine area with too much yeast. The result is a yeast infection.

What can you do to prevent this from happening?

If you need to take an antibiotic, there is not a lot you can do to prevent a yeast infection from forming. Your doctor might recommend eating more yogurt, as yogurt contains good bacteria, but this is not always enough. You could also try taking probiotics, which are similar to vitamins. Probiotics are filled with good bacteria your body needs. If you consume these before and during your antibiotic, it could help your body keep a high enough level of good bacteria in it. If so, you may not develop a yeast infection.

You can also talk to your doctor about getting a prescription for Diflucan. This is a pill you can take if you feel a yeast infection developing from an antibiotic. You only need one pill to stop the yeast infection from forming. Many doctors will give these to women when they prescribe antibiotics, just to be safe, and you can even ask your medical doctor for this prescription if you are prone to developing yeast infections while taking antibiotics.

If you have problems with chronic yeast infections, you should visit a gynecologist. Your gynecologist might be able to determine why you keep getting yeast infections and ways you can prevent them from occurring in the future. Contact a gynecology clinic today to set up an appointment to see a doctor, or click here for more info about yeast infections and visiting the gynecologist.

About Me

Overcoming Pregnancy Challenges

A few years ago when I discovered that I was pregnant, I was over the moon with excitement. However, my happiness was quickly shattered when I discovered that I had miscarried my baby. I didn't know how I would cope with the loss, until I talked with my doctor. My doctor shared helpful statistics with me about my chances for becoming pregnant in the future, and overcoming my own fertility issues. I know how hard it can be to deal with the loss of a pregnancy, which is why I made this blog. Read these articles to discover more about pregnancy, childbirth, and overcoming pregnancy challenges.

Archive

Tags

Latest Posts

Why Antibiotics Often Cause Yeast Infections
9 November 2017

If you recently took an antibiotic for a sinus inf

Things To Do Before Your Due Date
6 March 2017

Giving birth is one of the most special things in

3 Things Your OBGYN Can Do To Help You Get Through The First Trimester
11 August 2016

Finding out that you are pregnant is something tha

Three Simple Suggestions To Stay Happy And Healthy During Pregnancy
23 May 2016

There is perhaps nothing that is more beautiful th

Warning Signs Of Kidney Disease In Pregnancy
10 March 2016

Kidney disease is a serious concern for women who

Categories